Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 14, 2007, 4:43 PM CST for 4 counties in Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2007, 4:43 PM CST (22:43 UTC)
- Expired
- Nov 14, 2007, 5:30 PM CST
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Arkansas County, AR, Desha County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 142243
SVRLZK
ARC001-041-069-079-142330-
/O.NEW.KLZK.SV.W.0252.071114T2243Z-071114T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CST WED NOV 14 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
NORTHERN DESHA COUNTY IN SOUTHEAST ARKANSAS
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
NORTHEASTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 530 PM CST
* AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRADY...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILLETT AROUND 510 PM CST...
MERRISACH LAKE AROUND 520 PM CST...
TRUSTEN HOLDER WMA AROUND 525 PM CST...
WHITE RIVER NWR AROUND 530 PM CST...
&&
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3399 9175 3417 9176 3421 9106 3400 9104
3397 9108
TIME...MOT...LOC 2243Z 269DEG 30KT 3408 9164
$$
561 follow-up statement
000
WWUS54 KLZK 142305
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
504 PM CST WED NOV 14 2007
ARC001-041-069-079-142330-
/O.CON.KLZK.SV.W.0252.000000T0000Z-071114T2330Z/
DESHA AR-LINCOLN AR-JEFFERSON AR-ARKANSAS AR-
504 PM CST WED NOV 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR SOUTHEASTERN ARKANSAS...SOUTHEASTERN JEFFERSON...NORTHEASTERN
LINCOLN AND NORTHERN DESHA COUNTIES...
AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF GILLETT...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERRISACH LAKE...TRUSTEN HOLDER WMA AND WHITE RIVER NWR.
&&
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3399 9175 3417 9176 3421 9106 3400 9104
3397 9108
TIME...MOT...LOC 2304Z 273DEG 30KT 3402 9143
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 2:23 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 14, 2:23 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CST WED NOV 14 2007 .DISCUSSION... SURFACE ANALYSIS PLACES FRONTAL BOUNDARY FROM NEAR NEWPORT...TO JUST EAST OF RUSSELLVILLE...TO NEAR MENA...AND MAKING STEADY PROGRESS. CONVECTION HAD BEEN SLOW TO GET STARTED...BUT ONCE TEMPS GOT INTO THE MID 70S...DEVELOPMENT HAPPENED PRETTY QUICKLY. SHOWERS/STORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON AND INTO THIS EVENING. COULD BE AN ISOLATED STRONG STORM...GIVEN INSTABILITY OUT AHEAD OF THE FRONT. FRONT AND ITS ASSOCIATED CONVECTION WILL EXIT THE FORECAST AREA BY LATE THIS EVENING...WITH COLDER AIR MOVING INTO THE REGION. SOME VALLEY AREAS OF THE FAR NORTHWEST WILL APPROACH THE FREEZING MARK BY EARLY THURSDAY MORNING...BUT ELSEWHERE...READINGS WILL REMAIN IN THE MID 30S TO MID 40S. TEMPS WILL BE MUCH CLOSER TO NORMAL ON THURSDAY...AS CLOUDS CLEAR OUT AND COLD CANADIAN HIGH PRESSURE MOVES INTO THE REGION ON NORTHWESTERLY FLOW ALOFT. THURSDAY NIGHT...MOST AREAS WILL HAVE A DECENT SHOT AT FROST AND FREEZING...AS WINDS BECOME LIGHT TO NEAR CALM. FOR THIS REASON...HAVE ISSUED A FREEZE WATCH FOR MOST OF OUR COUNTIES FOR LATE THURSDAY NIGHT/EARLY FRIDAY MORNING. TEMPERATURES WILL SLOWLY MODERATE BY THE WEEKEND...AS HIGH PRESSURE HEADS EAST AND RETURN FLOW SETS UP. NEXT SYSTEM TO HAVE AN AFFECT ON THE AREA LOOKS TO BE CUTOFF LOW CURRENTLY OFF BAJA CALIFORNIA. MODELS WANT TO BRING THE SYSTEM ACROSS THE DESERT SOUTHWEST INTO NORTH TEXAS. AT BEST...IT COULD BRING A SLIGHT CHANCE OF SHOWERS/STORMS TO THE SOUTH AND CENTRAL ON SUNDAY BEFORE EITHER DAMPENING OUT OR RETROGRADING. NEXT SYSTEM OF SIGNIFICANCE WOULD BE A COLD FRONT APPROACHING FROM THE PLAINS BY LATE TUESDAY INTO WEDNESDAY. UPPER FLOW WILL BE AMPLIFYING...WITH RIDGING DEVELOPING OVER THE EASTERN CONUS AND TROUGHING DEVELOPING OVER THE WESTERN CONUS. SOUTHWESTERLY FLOW...ALONG WITH LEFTOVER UPPER LOW OR TROUGH /DEPENDING ON IF IT RETROGRADES OR DAMPENS/...WILL INTERACT WITH THE APPROACHING FRONT AND ALLOW FOR A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. RIDGING OVER THE SOUTHEAST CONUS COULD ACT TO SLOW THE FRONT DOWN OR STALL IT OUT...WHICH WOULD MEAN THAT THESE HIGHER RAIN CHANCES WOULD CONTINUE BEYOND THE END OF THE CURRENT FORECAST PERIOD...AND INTO THE THANKSGIVING HOLIDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 36 55 33 58 / 20 0 0 10 CAMDEN AR 42 64 31 62 / 20 0 0 10 HARRISON AR 34 52 30 52 / 10 0 0 10 HOT SPRINGS AR 40 61 32 61 / 20 0 0 10 LITTLE ROCK AR 41 61 33 61 / 20 0 0 10 MONTICELLO AR 46 62 33 64 / 30 0 0 10 MOUNT IDA AR 40 60 30 61 / 10 0 0 10 MOUNTAIN HOME AR 35 53 29 55 / 10 0 0 10 NEWPORT AR 37 57 35 60 / 20 0 0 10 PINE BLUFF AR 44 63 34 63 / 20 0 0 10 RUSSELLVILLE AR 34 59 29 58 / 10 0 0 10 SEARCY AR 39 60 32 57 / 20 0 0 10 STUTTGART AR 42 60 35 60 / 20 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE- SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-YELL. && SHORT / LONG TERM...57
Hazardous weather outlook, Nov 14, 5:00 AM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST WED NOV 14 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 500 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTHWEST TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ABOUT THE SOUTHEAST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. THIS IS OVER AN AREA SOUTH OF A LINE FROM FROM NEAR AUGUSTA...TO CONWAY...TO MOUNT IDA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALTHOUGH SOME LARGE HAIL COULD BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COOLER WEATHER WILL FOLLOW THE FRONT...WITH A FREEZE POSSIBLE IN MUCH OF THE STATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38/29
In the hours before
Local storm report, Nov 14, 3:35 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM NON-TSTM WND GST CABOT 34.97N 92.02W
11/14/2007 E60.00 MPH LONOKE AR PUBLIC
WINDS WERE ESTIMATED AT 60 MPH AT CABOT JUNIOR HIGH.
0305 PM HAIL 10 W DOWNTOWN LITTLE RO 34.73N 92.41W
11/14/2007 E0.75 INCH PULASKI AR BROADCAST MEDIA
0310 PM TSTM WND GST DOWNTOWN LITTLE ROCK 34.73N 92.23W
11/14/2007 E60.00 MPH PULASKI AR PUBLIC
60 MPH WIND GUSTS WERE REPORTED ON CHENAL PARKWAY NEAR
BALE CHEVROLET.
0310 PM HAIL DOWNTOWN LITTLE ROCK 34.73N 92.23W
11/14/2007 E0.75 INCH PULASKI AR PUBLIC
PENNY SIZE HAIL WAS REPORTEDLY COVERING THE GROUND ON
CHENAL PARKWAY NEAR BALE CHEVROLET.
0320 PM HAIL DOWNTOWN LITTLE ROCK 34.73N 92.23W
11/14/2007 E0.75 INCH PULASKI AR NWS EMPLOYEE
&&
219Local storm report, Nov 14, 3:43 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL DOWNTOWN LITTLE ROCK 34.73N 92.23W
11/14/2007 E0.75 INCH PULASKI AR PUBLIC
PENNY SIZE HAIL REPORTED AT 4TH STREET AND I30.
0330 PM HAIL DES ARC 34.98N 91.51W
11/14/2007 E0.75 INCH PRAIRIE AR LAW ENFORCEMENT
&&
219Local storm report, Nov 14, 4:10 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST CABOT 34.97N 92.02W
11/14/2007 E60.00 MPH LONOKE AR PUBLIC
WINDS WERE ESTIMATED AT 60 MPH AT CABOT JUNIOR HIGH.
0335 PM HAIL SCOTT 34.70N 92.10W
11/14/2007 E0.75 INCH PULASKI AR PUBLIC
&&
219Local storm report, Nov 14, 4:26 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CST WED NOV 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 8 W DOWNTOWN LITTLE ROC 34.73N 92.37W
11/14/2007 E1.00 INCH PULASKI AR PUBLIC
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:47 PM CST | Freeze Watch | LZK | Baxter, Bradley, Calhoun, Clark, Cleburne, Cleveland and 23 more | 15 hr |
| Nov 14, 2:33 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 42 min |
| Nov 14, 2:41 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, White | 49 min |
| Nov 14, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 45 min |
| Nov 14, 3:18 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 42 min |
| Nov 14, 3:36 PM CST | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.